Thyroid Research and Practice

ABSTRACT
Year
: 2009  |  Volume : 6  |  Issue : 2  |  Page : 59-

Massive dosage of l-thyroxine ingestion: Case report


V Arya1, RC Mishra2 
1 Center for Endocrine Disease & Diabetes, Ahmedabad, India
2 Shalby Hospital, Ahmedabad, India

Correspondence Address:
V Arya
Center for Endocrine Disease & Diabetes, Ahmedabad
India

Overtreatment with L-thyroxine causes deleterious effect on health. There is lack of data regarding management of massive thyroxine overdosage. We report a case of a case of massive L-thyroxine ingestion leading to factitious thyrotoxicosis. A 34 year old female, known case of hypothyroidism on L-thyroxine for past few years presented with history of ingestion of 100 tablets of L-thyroxine 100 meg. She came to hospital after 8 hours of drug ingestion. She was delirious and had severe tachycardia on presentation. Her pulses were feeble and her BP was 90/60 mm of Hg. She was admitted in critical care unit. Serum Thyroxine was > 30 mcg/dL and S. K+ was 3.4 mmol/L. She was treated conservatively with IV fluids, steroid, potassium replacement and beta blockers. She was discharged after 7 days of hospitalization. Her T 3 /T 4 levels normalized on Day 14.


How to cite this article:
Arya V, Mishra R C. Massive dosage of l-thyroxine ingestion: Case report.Thyroid Res Pract 2009;6:59-59


How to cite this URL:
Arya V, Mishra R C. Massive dosage of l-thyroxine ingestion: Case report. Thyroid Res Pract [serial online] 2009 [cited 2021 Oct 26 ];6:59-59
Available from: https://www.thetrp.net/article.asp?issn=0973-0354;year=2009;volume=6;issue=2;spage=59;epage=59;aulast=Arya;type=0